MAUDE Adverse Event Report: ABBOTT MEDICAL INQUIRY AFOCUSII¿ (4 F DOUBLE LOOP) CATHETER 20 ELECTRODE, 7F; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ABBOTT MEDICAL INQUIRY AFOCUSII¿ (4 F DOUBLE LOOP) CATHETER 20 ELECTRODE, 7F; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number IBI-87008
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
During an atrial fibrillation procedure, the distal electrode of the mapping catheter detached.When attempting to withdraw the catheter through the sheath, it became entrapped and resistance was felt.The catheter signal was poor and when the catheter was removed it was noted that the distal electrode has become detached.The catheter was exchanged and the procedure was completed.It is unknown whether the detached electrode was successfully retrieved or remains within the patient.The electrode fragment was not visualized externally.Fluoroscopic imaging was reviewed in an attempt to locate the electrode fragment, but definitive confirmation of its presence or absence in the patient could not be obtained at the time of the procedure.
 
Additional Manufacturer Narrative
Additional information: g3, h2, h3, h6, h11.There were no devices were received for analysis, however the returned photo appeared to show the catheter with a fractured and detached tip electrode.The internal components of the catheter were exposed.Visual inspection was based solely upon a review of the photograph provided.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported detached distal electrode remains unknown.

Brand Name
INQUIRY AFOCUSII¿ (4 F DOUBLE LOOP) CATHETER 20 ELECTRODE, 7F
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ABBOTT MEDICAL
2375 morse ave
irvine CA 92614
Manufacturer (Section G)
ABBOTT MEDICAL
2375 morse ave
irvine CA 92614
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key22216700
Report Number2030404-2025-00022
Device Sequence Number12799077
Product Code DRF
UDI-Device Identifier05414734309929
UDI-Public(01)05414734309929(10)10145800(17)261231
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K101623
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIBI-87008
Device Catalogue NumberIBI-87008
Device Lot Number10145800
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer07/29/2025
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown